Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 159, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 23, 2002, 5:07 PM CDT for Nevada County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2002, 5:07 PM CDT (22:07 UTC)
- Expired
- Aug 23, 2002, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Nevada County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1313 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
714 WUUS54 KSHV 232207 SVRSHV ARC099-232245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 503 PM CDT FRI AUG 23 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEVADA COUNTY IN SOUTHWEST ARKANSAS * UNTIL 545 PM CDT * AT 503 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CALE...OR ABOUT 12 MILES SOUTHEAST OF PRESCOTT...AND ANOTHER SEVERE THUNDERSTORM WAS LOCATED OVER BLUFF CITY. THE STORMS WERE NEARLY STATIONARY. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NEVADA COUNTY IN SOUTHWEST ARKANSAS UNTIL 545 PM CDT. LAT...LON 3368 9336 3356 9325 3363 9315 3373 9320
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:45 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 23, 2:45 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT FRI AUG 23 2002 RIDGE BUILDING WEST OF THE REGION...WILL ALSO RETREAT INTO THE DESERT SW. THE RETREAT WILL ALLOW NW FLOW TO BEGIN SPILLING INTO AREA THIS WEEKEND...WHILE THE BUILDING MAY IMPACT A DRYING INFLUENCE ON AT LEAST EAST TX PORTIONS OF THE REGION. SOLUTIONS HAVE UNDERGONE SOME CHANGE DURING LAST COUPLE OF RUNS. MAV GUIDANCE APPEARS MOST REASONABLE...INCREASING POPS AND MIRRORING A SLIGHT COOLING ON SUNDAY. INITIAL SURGE OF NW FLOW WILL BRING A WEAK UPPER LEVEL WAVE INTO SW AR/NE LA. WILL GO SCATTERED POPS SATURDAY AFTERNOON THOSE PORTIONS...ISOLATED ELSEWHERE...INCLUDING A DECREASE IN SEA BREEZE ACTIVITY. A WEAK COLD FRONT WILL DROP INTO CENTRAL OK SATURDAY AFTERNOON...MCS DEVELOPMENT MAY OCCUR IN UPSLOPE FLOW BEHIND FRONT. STRONGER SHORT WAVE DROPPING INTO AREA ON SUNDAY...AND OVERNIGHT TSTMS POSSIBLE NORTH OF RED RIVER SATURDAY NIGHT. NORTH AND EAST SECTIONS WILL HAVE HIGHER POPS ON SUNDAY...AND MORE FAVORABLE DYNAMICS AS MID LEVEL WINDS INCREASE...AND SHIFT FROM NW TO NORTH. FURTHER WEST...UNCERTAINTY LIES IN WHETHER POSSIBLE MCS TO THE NORTH EMITS A LARGE SCALE OUTFLOW BOUNDARY TOWARDS NE TX. EVEN SO... COOLING IN MID LEVEL NOT AS SIGNIFICANT ACROSS THAT REGION. OTHER NEW DEVELOPMENT IS THAT THESE FEATURES MAY BECOME RATHER TRANSIENT... AND LEAVE DRYING TREND FOR FIRST PART OF NEXT WEEK. WILL BACK OFF MONDAY TO SLIGHT CHANCE...AND TAKE OUT MENTION ON TUESDAY. SHV 73/96/74/93 1223 MLU 73/94/74/91 2324 TXK 75/96/73/92 1224 TYR 75/98/76/94 1222 LFK 72/98/75/95 1222 VII .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.